# SDR QMLA2020051820019

- Difficulty date: May 16, 2020
- Submitted: May 18, 2020
- Operation: Air carrier
- Aircraft: N407NA
- Make and model: Bell 407
- Aircraft serial: 53592
- Aircraft time: 9,043 hours, 21,515 cycles
- Engine: Allsn 250C47B
- Engine time: 4,515 hours, 11,294 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Cooling Fan
- Part number: 714F
- Condition: Seized
- Location: Instrument Panel
- Stage of operation: UK
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

WHILE RETURNING TO THE BASE, THE PILOT REPORTED AN ELECTRICAL SMELL IN THE COCKPIT AND SAW A SLIGHT AMOUNT OF SMOKE FWD OF INSTRUMENT PANEL. ONCE ON THE GROUND, THE MECHANIC ARRIVED TO TROUBLESHOOT THE CAUSE OF THIS SMELL AND FOUND THE AVIONICS COOLING FAN ON THE RH SIDE OF THE INSTRUMENT PANEL WAS FROZEN, AND NOT SPINNING. THE MECHANIC WAS ABLE TO CONFIRM AN ELECTRICAL ODOR COMING FROM THIS FAN ASSEMBLY SIMILAR TO THAT WHICH WAS REPORTED BY THE PILOT. *** THIS AIRCRAFT REMAINS OOS AT THE TIME OF THIS SUBMISSION AWAITING A REPLACEMENT AVIONICS COOLING FAN TO ARRIVE. *** SUPPLEMENTAL INFORMATION: AIRCRAFT SERIAL NUMBER IN SECTION THREE ENTERED INCORRECTLY ON INITIAL SUBMISSION. N407NA IS REFERENCED TO BH407 S/N 53592.
